MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE BRIGADE ANTERIOR PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INCORPORATED NUVASIVE BRIGADE ANTERIOR PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 6968439
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Seizures (2063); Swelling (2091); Vomiting (2144); Abdominal Distention (2601)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient began to experience adverse events post-op that led to an extended hospital stay before release.Once discharged the patient continued to experience issues, and contacted nuvasive to determine what the materials are made from.The patient stated to have unconfirmed sulfur, nickel and silver allergies."contraindications include, but are not limited to: infection, local to the operative site, signs of local inflammation.Patients with known sensitivity to the materials implanted." "potential risks identified with the use of this system, which may require additional surgery, include: metal sensitivity or allergic reaction to a foreign body, infection, metal sensitivity, or allergic reaction to a foreign body" "warning: this device contains nickel.Do not implant in patients with known, or suspected nickel sensitivity." device remains in-situ.
 
Event or Problem Description
On tuesday, (b)(6) 2020, a patient underwent an anterior lumbar interbody fusion, and suffered a seizer in the recovery room.The following day the patient started experiencing bloating, intense vomiting and nausea.As a result the patient was not released from the hospital for three days.After being released from the hospital the patient began to experience pain, a distended stomach, swelling of her leg joints, as well as intermittent right leg collapse.The issues have led to multiple er visits.

Brand Name
NUVASIVE BRIGADE ANTERIOR PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key10826524
Report Number2031966-2020-00202
Device Sequence Number17063924
Product Code KWQ
UDI-Device Identifier00887517965745
UDI-Public887517965745
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K121837
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6968439
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR